Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Conformal spectral theory for the monodromy matrix


Author: Evgeny Korotyaev
Journal: Trans. Amer. Math. Soc. 362 (2010), 3435-3462
MSC (2010): Primary 34L40
Published electronically: February 2, 2010
MathSciNet review: 2601596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any $ N\times N$ monodromy matrix we define the Lyapunov function which is analytic on an associated N-sheeted Riemann surface. On each sheet the Lyapunov function has the standard properties of the Lyapunov function for the Hill operator. The Lyapunov function has (real or complex) branch points, which we call resonances. We determine the asymptotics of the periodic, anti-periodic spectrum and of the resonances at high energy. We show that the endpoints of each gap are periodic (anti-periodic) eigenvalues or resonances (real branch points). Moreover, the following results are obtained: 1) We define the quasimomentum as an analytic function on the Riemann surface of the Lyapunov function; various properties and estimates of the quasimomentum are obtained. 2) We construct the conformal mapping with imaginary part given by the Lyapunov exponent, and we obtain various properties of this conformal mapping, which are similar to the case of the Hill operator. 3) We determine various new trace formulae for potentials and the Lyapunov exponent. 4) We obtain a priori estimates of gap lengths in terms of the Dirichlet integral. We apply these results to the Schrödinger operators and to first order periodic systems on the real line with a matrix-valued complex self-adjoint periodic potential.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 34L40

Retrieve articles in all journals with MSC (2010): 34L40


Additional Information

Evgeny Korotyaev
Affiliation: School of Mathematics, Cardiff University, Senghennydd Road, CF24 4AG Cardiff, Wales, United Kingdom
Address at time of publication: Saint Petersburg State University of Technology and Design, St. Petersburg, Bolshaya Morskaya 18, Russia
Email: KorotyaevE@cardiff.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-10-04991-3
PII: S 0002-9947(10)04991-3
Received by editor(s): January 23, 2008
Published electronically: February 2, 2010
Additional Notes: This work was partially supported by EPSRC grant EP/D054621 and by DFG project BR691/23-1
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.